Alert archive / Arkansas / Flash Flood Warnings in 1996

Flash Flood Warning 8, NWS Shreveport, LA

June 4, 1996Hempstead County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jun 4, 1996, 11:07 PM CDT for Hempstead County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 1996, 11:07 PM CDT (04:07 UTC)
Expired
Jun 5, 1996, 2:15 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1996-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1501 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1996-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1501 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 050424
FFWSHV
ARC057-050715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 PM CDT TUE JUN 4 1996   ...RETRANSMISSION...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  215 AM CDT
FOR THE FOLLOWING AREA...

IN SOUTHWEST ARKANSAS

   ...HEMPSTEAD COUNTY

AT 1100 PM...DOPPLER RADAR IN SHREVEPORT ESTIMATED THAT FROM SIX TO
SEVEN INCHES OF RAIN HAS FALLEN DURING THE PAST FEW HOURS IN THE HOPE
AREA.

HEAVY THUNDERSTORMS WILL CONTINUE FOR THE NEXT FEW HOURS...AND WILL
BE CAPABLE OF PRODUCING ANOTHER THREE TO FOUR INCHES OF RAIN IN THE
NEXT HOUR OR SO.

SCTTTERED THUNDERSTORMS CONTINUED FROM THE HOPE AREA FTO SOUTH OF
NASHVILLE...LITTLE MOVEMENT WAS INDICATED.


BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE QUICKLY TO HIGHER GROUND.

IV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 8:40 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 4, 8:40 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT TUE JUN 4 1996

STORMS ARE DECREASING WITH THE SETTING OF THE SUN EXCEPT OVER SOUTHWEST
AR. PROBABLY NEED TO LOWER POPS A LITTLE hAND WORD LATE ON STORMS...AS
STORMS ARE INCREASING ACROSS NORTHERN OK AND SOUTHERN KANSAS AND SHOULD
MOVE SOUTHEAST IN NORTHWEST FLOW INTO CWA LATER TONIGHT. REMAINDER OF
FORECAST LOOKS ON TRACK.

IV

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:54 PM CDTSevere Thunderstorm WarningSHVHempstead66 min

Nearby

Flash Flood Warnings in Arkansas, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.